MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
QC-8-30-3D |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that a qc-8-20-3d coil had been delivered and detached successfully.The reported qc-8-30-3d coil was then positioned in the aneurysm without issue.The instant detacher then failed to detach the coil three times, and a second instant detacher was not used.The physician noticed the proximal part of the pushwire had broken along with the filament.The manual detachment method was then performed once by breaking the pusher and pulling on the filament.The coil did not detach, and was then retrieved.Subsequent coils were successfully detached using the same detacher and then it was discarded after the case.It was reported there was no issue with the instant detacher.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right internal carotid artery (ica) parac linoid segment with a max diameter of 20 mm and a neck diameter less than 5 mm.It was noted the patient's blood flow and vessel tortuosity were normal.Ancillary devices include a microvention headway17 advanced straight.
Additional Manufacturer Narrative
H3.Product analysis findings: the axium coil was returned for analysis within a shipping box; within primary and secondary pouches and within an opened axium inner pouch (a858829).The proximal end of the axium pusher was found broken with the release wire extending ~9.0cm.Approximately 8.5cm of the proximal end of the axium pusher was broken off and not returned.No bends or kinks were found with the axium pusher.The axium implant coil was found still attached to the pusher.Under microscopic inspection, what appears to be dried blood and other unknown residue was found under the ptfe shrink tubing on the release wire coin at the lumen stop.The axium pusher ptfe shrink tubing was removed and the axium pusher was placed in the sonic cleaner to remove the debris causing the implant coil to detach.The axium pusher total length was measured to be ~179.5cm (specification: 188.0cm ± 1.5cm).Due to the damaged pusher the axium coil could not be used with an in-house instant detacher for detachment test.Based on the device analysis and reported information, the customer¿s report of ¿non-detachment¿ was confirmed.It is likely the dried blood and other unknown residue found on the release wire coin and lumen stop contributed to the event.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.